MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll has not yet received the zoll catheter for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.Medical safety assessment: event occurred when the patient was normothermic with ivt in place.When the customer did their daily awakening trial on sunday, the patient became highly agitated and thrashing around in bed.He got his legs up so high, that he snagged the tubing to the ivt and pulled the catheter out.After 2 more days of awakening and weaning trials, he was extubated and seemed neurologically intact.He subsequently moved out of icu.However, prior to pulling out the catheter on sunday, increased edema was noticed on l leg on saturday.The following day, an ultrasound showed a dvt.Pt was started on lovenox on (b)(6) and changed to eliquis on (b)(6).He was walking on the floor with pt today around 11, when a code blue was called for this patient.He was brought down to icu, tubed.We never got anything back except pea.Dr's are feeling maybe the patient had a pe.The patient clinical diagnosis that led to hospitalization and usage of ivtm is unknown.However, it was obviously a critically ill patient.Critically ill patients admitted to the icu are prone to thrombogenicity and dvt, mostly due to inflammatory status post injury, abnormal coagulation, immobilization and catheterization.Institutions should follow guidelines in dvt prevention which include pharmacological and mechanical methods.[zoller b, li x, sundquist j, et al.Risk of pulmonary embolism in patients with autoimmune disorders: a nationwide follow-up study from sweden.Lancet.2012;379:244-249.].Institutional implementation of standard protocols that incorporate these measures may have contributed to the reduction of dvt rate.Importantly, therapeutic hypothermia using a zoll ivtm cooling catheter placed in the femoral vein is not associated with increased incidence of dvt.Four randomized controlled clinical trials (2 multicenter and 2 single center trials) conducted in a total of 943 patients showed that there was no difference in the dvt rate when comparing zoll ivtm catheters to standard cvcs.[deye n, cariou a, girardie p, et al.Endovascular versus external targeted temperature management for out-of-hospital cardiac arrest patients: a randomized controlled study.Circulation aha.114.012805.Published online before print june 19, 2015, doi: 10.1161/circulationaha.114.012805; diringer mn, et al: treatment of fever in the neurologic intensive care unit with a catheter based heat exchange system.Crit care med 2004 vol.32, no.2; white paper edc-2888.].Insertion site of catheter is unknown but presumably in l leg.In this case, dvt is possibly related to the quattro catheter due to relevant location.At the same time, the patient's clinical condition of critical illness made him predisposed to thrombogenicity and dvt, which is a common complication is such patients.Event is probably related to the patient's clinical condition as well.Event was serious because the patient has clinical symptoms and required treatment.Customer is queried for additional information.
 
Event or Problem Description
A patient was hospitalized and ivtm therapy was initiated utilizing quattro catheter.The patient was rewarmed and was being maintained at normothermia.When the customer did their daily awakening trial on sunday, (b)(6) 2018, the patient became highly agitated and thrashing around in bed.He got his legs up so high, that he snagged the tubing to the ivt and pulled the catheter out.After 2 more days of awakening and weaning trials, he was extubated and seemed neurologically intact.He subsequently moved out of icu.However, increased edema was noticed on the left leg on saturday, (b)(6) 2018, one day prior to pulling out the catheter on sunday.Following day, an ultrasound showed a dvt.The patient was prescribed an anticoagulant medication, lovenox on (b)(6) 2018 and changed to eliquis on (b)(6) 2018.The patient was noted walking on the hospital floor on (b)(6) 2018, around 11 am, when a code blue was called and the patient was brought down to icu intubated.The patient was in cardiac arrest and a dose of tpa was administered.Resuscitations continue for about 45 minutes, however, rosc (return of spontaneous circulation) was not achieved and the patient was pronounced dead.Per additional information received, an autopsy showed large saddle emboli.The patient had a medical history of drug abuse.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7704424
Report Number3010617000-2018-00741
Device Sequence Number805324
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1